Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 11, 2016, 4:23 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2016, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 11, 2016, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bladen County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:13 PM EDT | TSTM WND DMG | 1 Ese Pleasant Plains, NC | TREE DOWN ON SKIPPER TRAIL AND HAIL 0.75 TO 1 INCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
555
WUUS52 KILM 112023
SVRILM
NCC017-047-112130-
/O.NEW.KILM.SV.W.0089.160711T2023Z-160711T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EDT MON JUL 11 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 423 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HALLSBORO...OR NEAR WHITEVILLE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...TABOR CITY...CHADBOURN...LAKE WACCAMAW...FAIR BLUFF...
SANDYFIELD...COUNCIL...REDBUG...SOUTHEASTERN COMMUNITY COLLEGE...
WILLIAMS...HALLSBORO...ELKTON...CARVERS...EMERSON...SIDNEY...
CLARENDON...CHERRY GROVE...BRUNSWICK...BOLTON AND EAST ARCADIA.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 381 AND 414.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3435 7823 3413 7887 3417 7891 3431 7904
3434 7903 3454 7843
TIME...MOT...LOC 2023Z 289DEG 13KT 3439 7862
HAIL...1.00IN
WIND...60MPH
$$
III4 follow-up statements
846
WWUS52 KILM 112041
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT MON JUL 11 2016
NCC017-047-112130-
/O.CON.KILM.SV.W.0089.000000T0000Z-160711T2130Z/
BLADEN NC-COLUMBUS NC-
441 PM EDT MON JUL 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL BLADEN AND NORTHERN COLUMBUS COUNTIES...
AT 441 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COUNCIL TO NEAR REDBUG TO NEAR CHERRY GROVE...AND
ARE NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...TABOR CITY...CHADBOURN...LAKE WACCAMAW...FAIR BLUFF...
SANDYFIELD...COUNCIL...REDBUG...SOUTHEASTERN COMMUNITY COLLEGE...
WILLIAMS...HALLSBORO...ELKTON...CARVERS...EMERSON...SIDNEY...
CLARENDON...CHERRY GROVE...BRUNSWICK...BOLTON AND EAST ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3435 7823 3413 7887 3417 7891 3431 7904
3434 7903 3454 7843
TIME...MOT...LOC 2041Z 294DEG 4KT 3441 7851 3433 7865 3428 7893
HAIL...1.00IN
WIND...60MPH
$$
III553
WWUS52 KILM 112056
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EDT MON JUL 11 2016
NCC017-047-112130-
/O.CON.KILM.SV.W.0089.000000T0000Z-160711T2130Z/
BLADEN NC-COLUMBUS NC-
456 PM EDT MON JUL 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL BLADEN AND NORTHERN COLUMBUS COUNTIES...
AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILLIAMS...OR
NEAR WHITEVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...TABOR CITY...CHADBOURN...LAKE WACCAMAW...FAIR BLUFF...
SANDYFIELD...COUNCIL...REDBUG...SOUTHEASTERN COMMUNITY COLLEGE...
WILLIAMS...HALLSBORO...ELKTON...EMERSON...SIDNEY...CLARENDON...CHERRY
GROVE...BRUNSWICK...BOLTON...EAST ARCADIA AND CERRO GORDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3435 7823 3413 7887 3417 7891 3431 7904
3434 7903 3450 7856
TIME...MOT...LOC 2056Z 297DEG 24KT 3425 7872
HAIL...1.00IN
WIND...60MPH
$$
III540
WWUS52 KILM 112110
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 PM EDT MON JUL 11 2016
NCC017-112120-
/O.CAN.KILM.SV.W.0089.000000T0000Z-160711T2130Z/
BLADEN NC-
510 PM EDT MON JUL 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLADEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA AND THE WARNING HAS BEEN CANCELLED.
LAT...LON 3430 7838 3423 7859 3417 7875 3423 7879
3433 7879 3441 7880 3445 7869
TIME...MOT...LOC 2110Z 289DEG 13KT 3423 7866
$$
NCC047-112130-
/O.CON.KILM.SV.W.0089.000000T0000Z-160711T2130Z/
COLUMBUS NC-
510 PM EDT MON JUL 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTH CENTRAL COLUMBUS COUNTY...
AT 510 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REDBUG...OR 7
MILES SOUTH OF WHITEVILLE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...LAKE WACCAMAW...REDBUG...
SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...HALLSBORO...
BRUNSWICK AND COLUMBUS REGIONAL HEALTHCARE SYSTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3430 7838 3423 7859 3417 7875 3423 7879
3433 7879 3441 7880 3445 7869
TIME...MOT...LOC 2110Z 289DEG 13KT 3423 7866
HAIL...1.00IN
WIND...60MPH
$$
III813
WWUS52 KILM 112126
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT MON JUL 11 2016
NCC047-112136-
/O.EXP.KILM.SV.W.0089.000000T0000Z-160711T2130Z/
COLUMBUS NC-
526 PM EDT MON JUL 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLUMBUS COUNTY
WILL EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WILMINGTON.
LAT...LON 3430 7838 3423 7859 3417 7875 3423 7879
3433 7879 3441 7880 3445 7869
TIME...MOT...LOC 2124Z 289DEG 13KT 3423 7866
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:15 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 11, 3:15 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 315 PM EDT MON JUL 11 2016 .SYNOPSIS... A weakening front and area of low pressure across the region will bring a good chance of showers and storms over the next couple of days. A building ridge of high pressure will bring above normal temperatures and less coverage of storms mid week. More typical summer time weather can be expected into the weekend with scattered showers and storms each day as the Bermuda High and Piedmont trough dominate the weather. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Monday...Latest obs show the front is lifting slowly north of our forecast area. A consensus of guidance continues to slowly lift the front back north for the remainder of this afternoon and overnight, with a warm and moist southerly flow continuing as high pressure builds back in from the south. A moist and moderately unstable airmass developing this afternoon will lead to another round of convection with the initial focus being near the sea breeze front along the coast and an upper disturbance moving in from the west. High-res guidance in good accord with this scenario and shows extensive convection developing through the afternoon hours, with most activity moving offshore before midnight. SPC yet again has us in a Marginal Risk area for severe weather, with the primary threat being from damaging winds. Overnight lows will be a bit above normal, with mid 70s most places. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...The western extension of the Bermuda high will keep up a warm and moist southwesterly flow over the eastern Carolinas through the period. A moderately unstable column will lead to primarily diurnal convection with the good chance for thunderstorms on both days. Temperatures will be seasonal on Tuesday and just above climo on Wednesday. However, temperatures near the coast may not make it out of the 80s. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 300 PM Monday...Weak 5h ridge over the southeast Thu will break down ahead of shortwave emerging from the plains. As the flow aloft transitions to weak troughing Fri into Sat diurnal convection due to the sea breeze and the Piedmont trough will increase in coverage. Bermuda High will maintain low level southwest flow as well as an abundance of moisture. Southwest flow aloft will result in deep moisture over the southeast with precipitable water values above 2 inches through the period. While showers and thunderstorms will develop each day the best chances will be during the weekend and the start of next week. Temperatures a little above climo Thu and Fri will be closer to climo during the day Sat through Mon with overnight temps continuing to run a little above climo.&& .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 18Z...Convection beginning to flare along lingering frontal boundary just north of KLBT, and also associated with outflow from earlier convection now off shore. Convection will continue to develop along the front and localized boundaries through this aftn and have included some convection into this evening...mainly for coastal terminals. Steering flow out of the west should guide all shwrs/tstms to east toward the coastal terminals by late afternoon into this eve and have included a more pessimistic tempo group to account for this. Confidence is low as to exact timing of convection. EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each day between 17Z-01Z, otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 300 PM Monday...A weak cold front extending from east to west just north of our NC waters will push slowly to the north through the near term. This will allow high pressure to gradually strengthen its hold over the area. Winds will be SW at 10 to 15 kts overnight. Seas will range around 3 ft through the period. There is a continued chance for thunderstorms over the waters overnight. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...High pressure over the western Atlantic will keep winds from the SW at 10 to 15 kts through the period, with seas of 2 or 3 ft. No advisories are expected during the short term. However, there will be a chance for thunderstorms each day, particularly in the afternoon and evening. LONG TERM /THURSDAY THROUGH FRIDAY/... As of 300 PM Monday...Bermuda High and Piedmont trough combo will maintain southwest flow through the period. Trough will be more defined during the period which will keep speeds on the high end of the 10 to 15 kt range. Increased southwest flow will keep seas in the 3 to 4 ft range each day. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...REK SHORT TERM...REK LONG TERM...III AVIATION...RGZ
Hazardous weather outlook, Jul 11, 2:28 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 228 PM EDT MON JUL 11 2016 AMZ250-252-254-256-121830- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 228 PM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THE WATERS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-121830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 228 PM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF 60 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 11, 2:12 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
212 PM EDT MON JUL 11 2016
SCZ017-111900-
MARLBORO SC-
212 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT FOR MARLBORO COUNTY UNTIL 300 PM EDT...
AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHAVISTOWN...OR NEAR BENNETTSVILLE...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...CHAVISTOWN...DUNBAR...WALLACE...
BLENHEIM AND TATUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7968 3474 7960 3462 7945 3448 7953
3449 7973 3450 7975 3452 7976 3450 7977
3450 7983 3453 7983 3460 7981 3461 7978
3464 7980 3465 7980 3466 7982 3466 7983
3469 7987 3474 7989 3477 7993 3480 7993
TIME...MOT...LOC 1812Z 265DEG 19KT 3469 7977
IIISpecial weather statement, Jul 11, 3:18 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT MON JUL 11 2016
SCZ017-023-112000-
MARLBORO SC-DARLINGTON SC-
318 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL MARLBORO AND NORTHEASTERN
DARLINGTON COUNTIES UNTIL 400 PM EDT...
AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BENNETTSVILLE TO 6 MILES
NORTH OF DOVESVILLE...AND MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...CLIO...DUNBAR...SOCIETY HILL...BLENHEIM AND TATUM.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3449 7994 3450 7992 3449 7989 3450 7987
3452 7986 3453 7984 3453 7983 3461 7981
3461 7978 3464 7980 3465 7980 3465 7948
3464 7948 3440 7962 3444 7998
TIME...MOT...LOC 1917Z 263DEG 21KT 3463 7972 3449 7986
IIISpecial weather statement, Jul 11, 4:03 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT MON JUL 11 2016
NCZ087-SCZ024-112045-
ROBESON NC-DILLON SC-
403 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL ROBESON AND
SOUTHEASTERN DILLON COUNTIES UNTIL 445 PM EDT...
AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DILLON...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DILLON...LATTA...LAKE VIEW...LITTLE ROCK...SOUTH OF THE BORDER...
HAMER...KEMPER...FLOYDALE...MARIETTA AND MCLEOD MEDICAL CENTER.
THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
186 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3433 7903 3432 7904 3431 7904 3431 7906
3429 7908 3429 7909 3428 7909 3428 7910
3429 7917 3432 7949 3447 7947 3452 7922
TIME...MOT...LOC 2003Z 271DEG 15KT 3439 7936
IIISpecial weather statement, Jul 11, 4:05 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EDT MON JUL 11 2016
NCZ087-096-112045-
BLADEN NC-ROBESON NC-
405 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT FOR NORTHERN BLADEN AND NORTHEASTERN
ROBESON COUNTIES UNTIL 445 PM EDT...
AT 405 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TOBERMORY TO NEAR SMITHS TO
NEAR BUTTERS...AND MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...ELIZABETHTOWN...FAIRMONT...ST. PAULS...SMITHS...RUSKIN...
WHITE OAK...HOWELLSVILLE...TOLARSVILLE...ROBESON COMMUNITY COLLEGE...
TOBERMORY...BUTTERS...AMMON...HESTERTOWN...JEROME...DUART...
BARKER TEN MILE...BLADEN COMMUNITY COLLEGE...WHITE LAKE AND DUBLIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 211...AND BETWEEN MILE
MARKERS 209 AND 210...AND NEAR MILE MARKER 214.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 13 AND 32.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 367.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3484 7849 3481 7845 3479 7844 3474 7839
3473 7839 3472 7838 3470 7837 3469 7835
3467 7833 3450 7913 3480 7911 3484 7891
3484 7889 3485 7880 3485 7852 3486 7850
TIME...MOT...LOC 2005Z 259DEG 20KT 3481 7890 3468 7880 3458 7881
IIILocal storm report, Jul 11, 4:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG FAIRMONT 34.50N 79.12W
07/11/2016 ROBESON NC EMERGENCY MNGR
MULTIPLE TREES DOWN IN THE TOWN OF FAIRMONT.
&&
EVENT NUMBER ILM1600214
43Local storm report, Jul 11, 4:14 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
414 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG MAXTON 34.74N 79.35W
07/11/2016 ROBESON NC EMERGENCY MNGR
MULTIPLE TREES DOWN IN THE TOWN IN MAXTON.
&&
EVENT NUMBER ILM1600215
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:01 PM EDT | Special Weather Statement | ILM | New Hanover | 29 min |
| Jul 10, 8:03 PM EDT | Special Marine Warning | ILM | 27 min | |
| Jul 10, 8:15 PM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus | 60 min |
| Jul 10, 8:25 PM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| Jul 10, 8:31 PM EDT | Special Marine Warning | ILM | 89 min | |
| Jul 10, 9:12 PM EDT | Special Marine Warning | ILM | 63 min | |
| Jul 11, 5:07 AM EDT | Special Weather Statement | ILM | New Hanover | 23 min |
| Jul 11, 5:47 AM EDT | Special Weather Statement | ILM | New Hanover | 13 min |
| Jul 11, 6:03 AM EDT | Special Weather Statement | ILM | Bladen | 27 min |
| Jul 11, 6:36 AM EDT | Special Weather Statement | ILM | Brunswick | 24 min |
| Jul 11, 6:55 AM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| Jul 11, 7:17 AM EDT | Special Weather Statement | ILM | New Hanover | 88 min |
| Jul 11, 3:07 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 53 min |
| Jul 11, 3:55 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 50 min |
| Jul 11, 4:05 PM EDT | Special Weather Statement | ILM | Robeson | 40 min |
| Jul 11, 5:07 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 23 min |
| Jul 11, 5:25 PM EDT | Special Weather Statement | ILM | Pender | 50 min |
| Jul 11, 6:04 PM EDT | Special Weather Statement | ILM | Pender | 41 min |
| Jul 11, 7:06 PM EDT | Special Marine Warning | ILM | 84 min | |
| Jul 11, 7:21 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.